MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the cutting wire of the autotome rx broke off.The cutting wire was still attached but the other end broke off.It was reported that there was a part of the cutting wire detached and fell into the patient, which successfully retrieved.It was unknown what device was used to retrieve the detached piece.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h10: the returned autotome rx 44 was analyzed, and a visual evaluation noted that the cutting wire detached from the anchor, but the anchor was still inside the catheter.The device was observed under magnification and found the working length torn from the end of the rx channel to the tip.The distal tip components were inspected under x-ray, and found evidence of lack of soldering between the cutting wire and the anchor.No other problems with the device were noted.The reported event of cutting wire break was not confirmed; however, upon analysis, it was found that the cutting wire was detached from the anchor.It was found that the working length was torn from the end of the rx channel to the tip, which is typically caused when the user pulls or removes the guidewire through the c-channel.It is also possible that the technique used during loading/removing the guidewire into the device could cause the catheter to tear.X-ray images revealed a lack of solder between the cutting wire and the anchor.Based on all available information, the most probable root cause of the event is manufacturing deficiency, since the problems were traced to manufacturing process.An investigation to address this problem has been initiated.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
AUTOTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16422442
Report Number3005099803-2023-00881
Device Sequence Number6601927
Product Code KNS
UDI-Device Identifier08714729444756
UDI-Public08714729444756
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberM00545180
Device Catalogue Number4518
Device Lot Number0029986890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown